Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 25, 2018, 5:57 PM CDT for Thurston County, Wayne County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 25, 2018, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:00 PM CDT | FLASH FLOOD | 7 W Thurston, NE | DELAYED REPORT FROM MONDAY. CREEKS FLOODED INTO CORNFIELDS BY LATE AFTERNOON WITH CONTINUED SIGNIFICANT RISES INTO MONDAY EVENING TO LEVELS NOT SEEN BY THIS PERSON SINCE THE EARLY 1980S. MEASURED MORE THAN 5 INCHES OF RAIN ON MONDAY. TIME OF PEAK FLASH FLOODIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WGUS53 KOAX 252257
FFWOAX
NEC173-179-260300-
/O.NEW.KOAX.FF.W.0014.180625T2257Z-180626T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
557 PM CDT MON JUN 25 2018
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Southeastern Wayne County in northeastern Nebraska...
Northwestern Thurston County in northeastern Nebraska...
* Until 1000 PM CDT.
* At 556 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected.
* Some locations that will experience flooding include...
Wakefield and Emerson.
LAT...LON 4209 9676 4209 9691 4226 9693 4226 9673
4228 9672 4228 9671
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:27 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 25, 4:27 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
427 PM CDT Mon Jun 25 2018
.SHORT TERM...(Tonight through Thursday)
Issued at 421 PM CDT Mon Jun 25 2018
Clearing skies on southeast flank of upper low, centered in central
NE, has allowed destabilization to take place...MLCAPE 1000 J/kg...2-
6km LR 7.5 C/km. At the surface, low pressure was centered in
southeast NE with attendant cold front extending across northern
KS and warm front from southeast NE into central MO.
An unstable environment coupled with adequate shear will be on
tap for strong to severe storms through this evening along and
south of the I-80 corridor. Large hail and damaging winds are the
primary hazards. In addition to this, isolated tornadoes are
possible especially over southwest Iowa.
Expect activity to come to a close shortly after midnight.
No major changes planned in the rest of the short term periods.
.LONG TERM...(Thursday night through Monday)
Issued at 421 PM CDT Mon Jun 25 2018
Extended period forecast looks in good shape so no major changes
planned.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 633 AM CDT Mon Jun 25 2018
Expect shower and thunderstorm coverage will increase over the
next few hours. Generally MVFR ceilings are expected, with
isolated instances of IFR conditions. A few stronger storms may be
possible along and east of the Missouri River this afternoon
before VFR levels return around 00Z tonight.
&&
.HYDROLOGY...
Issued at 421 PM CDT Mon Jun 25 2018
Will maintain Flash Flood Watch until 10 PM for the northern CWA
given ongoing precipitation. Conditions remain favorable for
possible flash flooding in light of the excessive rainfall received
the last several days and latest RFC FFG. At this point, accumulated
amounts are running about 300-400% of normal over large portion of
the northern CWA. As of now, it appears that precip efficiency
will remain will remain favorable into early evening...4km llvl
warm layer...PWS 150% of normal...KI 40.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch until 10 PM CDT this evening for NEZ012-015-
017-018-030>034-042>044-050.
IA...Flash Flood Watch until 10 PM CDT this evening for IAZ043.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...KG
HYDROLOGY...DEEHazardous weather outlook, Jun 25, 4:20 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 420 PM CDT Mon Jun 25 2018 IAZ043-NEZ011-012-015>018-030>034-042>044-050-261130- Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler- 420 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Tonight and Tuesday Widespread showers and a few thunderstorms will push across the area through this evening. Due to the excessive rainfall as of late and addition rounds of heavy rainfall, a Flash Flood Watch remains in effect until late this evening. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday A few storms may develop Wednesday night. Additional thunderstorms are possible by Friday night and into the weekend. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not anticipated through Tuesday. However, any reports of flash flooding or heavy rain amounts to the National Weather Service will be appreciated. IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 261130- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 420 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday An unstable environment coupled with adequate shear will be on tap for strong to severe storms through this evening along and south of the I-80 corridor. Large hail and damaging winds are the primary hazards. In addition to this, isolated tornadoes are possible especially over southwest Iowa. River flooding will continue along the Missouri River from Brownville downstream to Rulo. Small stream and creek flooding is also possible in parts of the area. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday A few storms may develop Wednesday night. Additional thunderstorms are possible by Friday night and into the weekend. Minor river flooding is forecast to continue along the Missouri River from near Nebraska City to Brownville and Rulo much of the week. Flooding may develop farther north along the Missouri River, especially around Plattsmouth to Nebraska City. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed this afternoon and this evening.
In the hours before
Local storm report, Jun 25, 4:06 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
406 PM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FLOOD 7 SSW LEIGH 41.61N 97.29W
06/25/2018 PLATTE NE NWS EMPLOYEE
FORK OF LOSEKE CREEK OUT OF ITS BANKS.
0359 PM HEAVY RAIN 5SW LEIGHT 41.65N 97.31W
06/25/2018 M6.40 INCH PLATTE NE NWS EMPLOYEE
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Jun 25, 4:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN DAVID CITY 41.26N 97.13W
06/25/2018 M2.35 INCH BUTLER NE TRAINED SPOTTER
THE DURATION OF THE HEAVY RAIN EVENT WAS 12
HOURS.
&&Special weather statement, Jun 25, 4:51 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 451 PM CDT MON JUN 25 2018 NEZ065-078-088-252230- Jefferson NE-Seward NE-Saline NE- 451 PM CDT MON JUN 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEWARD...JEFFERSON AND SALINE COUNTIES UNTIL 530 PM CDT... At 449 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms 6 miles southeast of Ohiowa, or 33 miles west of Beatrice, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with these storms along with heavy rain. Locations impacted include... Fairbury, Milford, Friend, Dorchester, Beaver Crossing, Western, Daykin, Goehner, Cordova, Endicott, Jansen, Tobias, Swanton, Reynolds, Steele City, Swan Creek Reservoir Number 2, Swan Creek Wildlife Management Area, Alexandria State Recreation Area, 11 Miles West Of Wilber and Crystal Springs Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also possible with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4088 9736 4088 9700 4001 9701 4001 9737 TIME...MOT...LOC 2149Z 229DEG 35KT 4034 9737 FOBERT
Special weather statement, Jun 25, 5:27 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 527 PM CDT MON JUN 25 2018 NEZ065-078-252300- Seward NE-Saline NE- 527 PM CDT MON JUN 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD AND NORTHERN SALINE COUNTIES UNTIL 600 PM CDT... At 525 PM CDT, emergency management reported a strong thunderstorm 5 miles south of Friend, or 25 miles southeast of York, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Low level conditions are also sufficient for the development of isolated and short lived funnel clouds. Locations impacted include... Friend, Dorchester and Blue River State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4053 9737 4070 9736 4077 9700 4053 9700 TIME...MOT...LOC 2225Z 226DEG 13KT 4057 9731 FOBERT
Special weather statement, Jun 25, 5:33 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
533 PM CDT MON JUN 25 2018
NEZ089-252300-
Gage NE-
533 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GAGE COUNTY UNTIL
600 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Plymouth, or 8 miles west of Beatrice, moving
northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm. Low
level conditions are also sufficient for the development of weak and
short lived funnel clouds.
Locations impacted include...
Beatrice, Pickrell and Rockford State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4019 9692 4035 9691 4047 9667 4020 9657
4016 9691
TIME...MOT...LOC 2232Z 215DEG 27KT 4023 9690
FOBERTSpecial weather statement, Jun 25, 5:56 PM CDT, 1 minute before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 556 PM CDT MON JUN 25 2018 NEZ066-089-252330- Gage NE-Lancaster NE- 556 PM CDT MON JUN 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANCASTER AND NORTHERN GAGE COUNTIES UNTIL 630 PM CDT... At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near Clatonia, or 10 miles northwest of Beatrice, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Low level conditions are also sufficient for the development of weak and short lived funnel clouds. Locations impacted include... Hickman, Firth, Cortland, Clatonia, Hallam, Pickrell, Adams, Roca, Sprague, Stagecoach State Recreation Area and Olive Creek State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4029 9691 4054 9691 4070 9664 4045 9647 TIME...MOT...LOC 2255Z 214DEG 30KT 4041 9684 FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:21 PM CDT | Special Weather Statement | OAX | Seward | 24 min |
| Jun 24, 7:51 PM CDT | Special Weather Statement | OAX | Burt | 24 min |
| Jun 24, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 35 min |
| Jun 24, 9:54 PM CDT | Flash Flood Watch | OAX | Boone, Burt, Butler, Cedar, Colfax, Cuming and 7 more | 24 hr |
| Jun 24, 9:54 PM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston | 3 hr |
| Jun 24, 10:00 PM CDT | Flash Flood Warning | OAX | Cedar, Thurston, Wayne | 2 hr |
| Jun 25, 12:54 AM CDT | Flash Flood Warning | OAX | Cuming | 3 hr |
| Jun 25, 1:58 AM CDT | Areal Flood Advisory | OAX | Colfax, Cuming, Dodge, Platte, Stanton | 3 hr |
| Jun 25, 2:00 AM CDT | River Flood Warning | OAX | Cuming | 8 hr |
| Jun 25, 3:37 AM CDT | Areal Flood Advisory | OAX | Burt, Cuming, Dodge | 3 hr |
| Jun 25, 6:13 AM CDT | Areal Flood Advisory | OAX | Platte | 3 hr |
| Jun 25, 9:50 AM CDT | Areal Flood Warning | OAX | Platte | 6 hr |
| Jun 25, 10:11 AM CDT | Areal Flood Warning | OAX | Dodge | 9 hr |
| Jun 25, 12:17 PM CDT | Areal Flood Warning | OAX | Butler, Colfax, Cuming, Dodge, Platte, Stanton | 9 hr |
| Jun 25, 12:31 PM CDT | River Flood Warning | OAX | Platte | 42 hr |
| Jun 25, 4:07 PM CDT | Areal Flood Warning | OAX | Cuming | 6 hr |
| Jun 25, 4:18 PM CDT | River Flood Warning | OAX | Dodge | 20 hr |
| Jun 25, 4:43 PM CDT | Flash Flood Warning | OAX | Cuming, Thurston | 3 hr |
| Jun 25, 4:51 PM CDT | Special Weather Statement | OAX | Jefferson, Saline, Seward | 39 min |
| Jun 25, 5:27 PM CDT | Special Weather Statement | OAX | Saline | 33 min |
| Jun 25, 5:33 PM CDT | Special Weather Statement | OAX | Gage | 27 min |
| Jun 25, 5:35 PM CDT | River Flood Warning | OAX | Dodge | 3 days |
| Jun 25, 5:35 PM CDT | River Flood Warning | OAX | Dodge | 23 hr |
| Jun 25, 5:42 PM CDT | Areal Flood Advisory | OAX | Cedar, Thurston, Wayne | 4 hr |
| Jun 25, 5:56 PM CDT | Special Weather Statement | OAX | Gage | 34 min |
| Jun 25, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Jun 25, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 13 min |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.